International Journal of Ayurveda Research International Journal of Ayurveda Research
  About IJAR | Editors | Search | Current Issue | Archives | Ahead Of Print | Instructions | Online submission | Advertise | Contact Us | Login 
Users Online: 265   Home Print this page Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2010  |  Volume : 1  |  Issue : 3  |  Page : 183-186

Overdose effect of aconite containing ayurvedic medicine ('Mahashankha Vati')


Ayurveda Regional Research Institute, Tadong, Gangtok, Sikkim - 737 102, India

Correspondence Address:
Ashok Kumar Panda
Ayurveda Regional Research Institute, Tadong, Gangtok, Sikkim - 737 102
India
Login to access the Email id


DOI: 10.4103/0974-7788.72493

PMID: 21170213

Get Permissions

There are chances that the use of larger than recommended dose of Ayurvedic medicines containing aconite can produce drug reactions. Vatsanabha (Aconitum ferox Wall.) is a very well-known ingredient of Ayurvedic formulations and is prescribed as an antipyretic, analgesic, anti-rheumatic, appetizer and digestive. The recommended dose of purified Vatsanabha (A. ferox Wall.) root is 15 mg. We present a case of hypotension and bradycardia due to aconite poisoning caused by overdosing of an Ayurvedic medicine (Mahashankha Vati), which was primarily managed by Ayurvedic treatment.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2843    
    Printed254    
    Emailed2    
    PDF Downloaded503    
    Comments [Add]    
    Cited by others 1    

Recommend this journal